Effect of Correlation on the Almost-Sure Asymptotic Stability of Second-Order Linear Stochastic Systems

[+] Author and Article Information
S. T. Ariaratnam, Wei Chau Xie

Solid Mechanics Division, University of Waterloo, Waterloo, Ontario, Canada, N2L 3G1

J. Appl. Mech 56(3), 685-690 (Sep 01, 1989) (6 pages) doi:10.1115/1.3176147 History: Received May 23, 1988; Revised December 22, 1988; Online July 21, 2009


A method of obtaining a sufficient almost-sure (a.s.) asymptotic stability condition for second-order, linear systems with both ergodic damping and stiffness coefficients is presented. The probabilistic property of the correlation between the damping and stiffness coefficients is taken into account. A sufficient condition for a.s. asymptotic stability is derived and numerical results are presented for the case of Gaussian noise coefficients. Results obtained in some of the previous investigations are included in the present study as special cases.

Copyright © 1989 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In